Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Jan 8, 2024, 1:22 PM CST for 15 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 9, 2024, 1:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 1:22 PM CST (19:22 UTC)
- In effect from
- Jan 9, 2024, 1:00 PM CST
- Expired
- Jan 10, 2024, 6:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Louisville, KY
All 25 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Bullitt County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS73 KLMK 081922 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 222 PM EST Mon Jan 8 2024 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-091000- /O.NEW.KLMK.WI.Y.0002.240109T1900Z-240110T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, and Hodgenville 222 PM EST Mon Jan 8 2024 /122 PM CST Mon Jan 8 2024/ ...WIND ADVISORY IN EFFECT FROM 2 PM EST /1 PM CST/ TUESDAY TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of and south central Indiana and north central, northwest and south central Kentucky. * WHEN...From 2 PM EST /1 PM CST/ Tuesday to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later Tuesday night, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-091000- /O.EXT.KLMK.WI.Y.0001.240109T0500Z-240110T1200Z/ Franklin-Scott KY-Harrison KY-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington KY-Mercer-Jessamine-Clark KY-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 222 PM EST Mon Jan 8 2024 /122 PM CST Mon Jan 8 2024/ ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...From midnight EST /11 PM CST/ tonight to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later Tuesday night, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. * ADDITIONAL DETAILS...There is expected to be a lull in the strongest winds from late morning Tuesday to early to mid afternoon. Winds will then pick back up later Tuesday afternoon into the overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east-west roadways. Secure outdoor objects. && $$ BJS
4 follow-up statements
173 WWUS73 KLMK 090756 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 256 AM EST Tue Jan 9 2024 KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-092100- /O.CON.KLMK.WI.Y.0001.000000T0000Z-240110T1200Z/ Franklin-Scott KY-Harrison KY-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington KY-Mercer-Jessamine-Clark KY-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 256 AM EST Tue Jan 9 2024 /156 AM CST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. * ADDITIONAL DETAILS...There is expected to be a brief decline in the strongest winds later this morning into the early afternoon. Winds will then pick back up by mid afternoon and continue into the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ076>079-083-084-089>092-KYZ023>034-038-045-053-092100- /O.CON.KLMK.WI.Y.0002.240109T1900Z-240110T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, and Hodgenville 256 AM EST Tue Jan 9 2024 /156 AM CST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EST /1 PM CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 2 PM EST /1 PM CST/ Tuesday to 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
760 WWUS73 KLMK 092040 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 340 PM EST Tue Jan 9 2024 KYZ036-037-041>043-048-049-057-100900- /O.EXT.KLMK.WI.Y.0001.000000T0000Z-240110T1500Z/ Scott KY-Harrison KY-Fayette-Bourbon-Nicholas-Jessamine-Clark KY- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 340 PM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 10 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ035-039-040-046-047-054>056-061>067-070>078-081-082-100900- /O.CON.KLMK.WI.Y.0001.000000T0000Z-240110T1200Z/ Franklin-Anderson-Woodford-Washington KY-Mercer-Marion-Boyle- Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Lawrenceburg, Versailles, Springfield, Harrodsburg, Lebanon, Danville, Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 PM EST Tue Jan 9 2024 /240 PM CST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ076>079-083-084-089>092-KYZ023>034-038-045-053-100900- /O.CON.KLMK.WI.Y.0002.000000T0000Z-240110T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, and Hodgenville 340 PM EST Tue Jan 9 2024 /240 PM CST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...Now through 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KDW
205 WWUS73 KLMK 100834 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 334 AM EST Wed Jan 10 2024 KYZ035-039-040-046-047-054>056-061>067-070>078-081-082-101200- /O.CON.KLMK.WI.Y.0001.000000T0000Z-240110T1200Z/ Franklin-Anderson-Woodford-Washington KY-Mercer-Marion-Boyle- Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Lawrenceburg, Versailles, Springfield, Harrodsburg, Lebanon, Danville, Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 AM EST Wed Jan 10 2024 /234 AM CST Wed Jan 10 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ076>079-083-084-089>092-KYZ023>034-038-045-053-101200- /O.CON.KLMK.WI.Y.0002.000000T0000Z-240110T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, and Hodgenville 334 AM EST Wed Jan 10 2024 /234 AM CST Wed Jan 10 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...Now through 7 AM EST /6 AM CST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ036-037-041>043-048-049-057-101500- /O.CON.KLMK.WI.Y.0001.000000T0000Z-240110T1500Z/ Scott KY-Harrison KY-Fayette-Bourbon-Nicholas-Jessamine-Clark KY- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 334 AM EST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 10 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
434 WWUS73 KLMK 101156 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 656 AM EST Wed Jan 10 2024 KYZ035-039-040-046-047-054>056-061>067-070>078-081-082-101300- /O.EXP.KLMK.WI.Y.0001.000000T0000Z-240110T1200Z/ Franklin-Anderson-Woodford-Washington KY-Mercer-Marion-Boyle- Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Frankfort, Lawrenceburg, Versailles, Springfield, Harrodsburg, Lebanon, Danville, Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 656 AM EST Wed Jan 10 2024 /556 AM CST Wed Jan 10 2024/ ...WIND ADVISORY WILL EXPIRE AT 7 AM EST /6 AM CST/ THIS MORNING... Winds have steadily decreased this morning with latest observations showing gusts between 20-30 mph, well below advisory criteria. Breezy conditions will continue through this afternoon. $$ INZ076>079-083-084-089>092-KYZ023>034-038-045-053-101300- /O.EXP.KLMK.WI.Y.0002.000000T0000Z-240110T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Spencer-Nelson-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, and Hodgenville 656 AM EST Wed Jan 10 2024 /556 AM CST Wed Jan 10 2024/ ...WIND ADVISORY WILL EXPIRE AT 7 AM EST /6 AM CST/ THIS MORNING... Winds have steadily decreased this morning with latest observations showing gusts between 20-30 mph, well below advisory criteria. Breezy conditions will continue through this afternoon. $$ KYZ036-037-041>043-048-049-057-101500- /O.CON.KLMK.WI.Y.0001.000000T0000Z-240110T1500Z/ Scott KY-Harrison KY-Fayette-Bourbon-Nicholas-Jessamine-Clark KY- Madison- Including the cities of Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 656 AM EST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 to 45 mph expected. * WHERE...Portions of east central and south central Kentucky. * WHEN...Now through 10 AM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, gusty rain and snow showers are expected with reduced visibilities and briefly hazardous driving conditions possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:39 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 8, 11:39 AM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1239 PM EST Mon Jan 8 2024 ...Updated Aviation Discussion... .Short Term (Now through Monday Night)... Issued at 315 AM EST Mon Jan 8 2024N Benign wx expected today under shortwave upper ridging but it is literally the calm before the storm. A deep closed low is ejecting out of the Four Corners, with a sfc low starting to take shape over the OK/TX Panhandle region. This system will continue to deepen even as it becomes vertically stacked, curling ENE on a Route 66 trajectory to southern Missouri by daybreak Tuesday. The daytime should be dry with increasing clouds and seasonable temperatures. Low-level jetting will increase late this evening as the warm conveyor belt translates eastward across the Ohio Valley, with H8 winds near 70 kt before daybreak Tuesday. Deep saturation and isentropic lift will support widespread precipitation, but forecat soundings are stable so it will be non-convective with manageable rainfall rates. The main hazard overnight into Tue morning will be gradient winds. One limiting factor will be low-level stability, as we'll have a respectable inversion between 900-850mb. Still, with 35 kt at 925mb there is a decent chance of mixing 40+ mph gusts down to the sfc, especially over south-central Kentucky where temps will rise to near 50 after midnight. After coord with JKL and PAH, have opted to go forward with a Wind Advisory from 06-16Z Tuesday. The initial threat will be near and south of the Cumberland Parkway overnight, but will pivot east and north into the Bluegrass region around daybreak or just after, as the low-level jet has a better chance of mixing down as it punches northward. .Long Term (Tuesday through Sunday)... Issued at 335 AM EST Mon Jan 8 2024 Synopsis...Active weather is in store of the lower Ohio Valley during the next 7 days as series of vigorous shortwave troughs carve mean troughing over the Western and Central US with broad cyclonic flow extending virtually across the whole CONUS. Having said that, there are two main periods of concern: Monday night into Wednesday and Friday into Saturday. Coincidentally (or not), both periods will exhibit very similar large-scale characteristics given the presence of a shortwave digging across the West and eventually lifting through the Mid Mississippi Valley towards the Great Lakes, causing a rapid intensification of the attendant surface cyclone. The track of the powerful storm system will bring strong gusty winds, widespread rainfall, and chances of snow showers. Model Evaluation/Confidence...High confidence in impacts related to the first window of concern (Mon night - Wed) with small dispersion in the position of the surface low, according to the WPC ensemble low track. There have been some questions (rightfully so) raised about the realization of Wind Advisory criteria Monday night into Tuesday given the stout low-level inversion and saturated environment. Nonetheless, there are several factors that could also play in favor of having frequent +40 mph in areas close to the Tennessee border. First, the LLJ will extend below the capping inversion with model and sounding data indicating 50-knot winds around 925-mb. Second, there will be strong shear (~40 knots) in the 0-1 km layer (below the base of the inversion) that could facilitate BL mixing of the momentum aloft. Lastly, any strong shower-generated downdraft might be capable of breaking the DCIN, especially after 9/9Z, to enhanced surface gustiness. Model wise, GEFS members keep advertising advisory criteria winds as far north as Louisville while the ECMWF and CMC keeps the strongest gusts in south-central Kentucky. The latter solution was preferred. As for the weekend forecast, deterministic models have come into better agreement with the surface low track since the ECMWF has trended stronger and farther north than previous runs, more in line with CMC and GFS. As of this writing, another (comparably) potent surface low will display a similar track to the Tuesday's low with similar impacts and timing: rain/gusty winds transitioning to wintry weather. Tuesday...Widespread moderate precipitation and strong gusty winds will be ongoing at the beginning of the day given the favorable moisture advection and lifting associated with LLJ and deepening surface low. QPF has not changed much since last forecast cycle and soaking rainfall between 1 to 2 inches is anticipated for most of the area with higher localized amounts. This rain will come to alleviate the current drought concerns and recharge below-average lakes and streams. Timing for the heaviest rainfall should be before sunrise and during the morning with afternoon dry air entrainment in the mid-levels decreasing the rate of lingering low-level showers. Additionally, no severe weather is expected and showers will initially elevated with little to no lightning (less than 20% chance) as instability will stay below 100 J/kg. Finally, Wind Advisory is now valid for south- and east-central Kentucky following the factors discussed above and high values of the Extreme Forecast Index (EFI) which continues highlighting very unusual wind gusts for this time of the year. Winds will relax Tuesday afternoon as the core of the LLJ pushes east of the area; however, steepening lapse rates associated with colder and drier air in the dry slot will host gusty winds around 20-30 mph. Tue Night - Wednesday...Continuing cold air advection will keep steepening the lapse rates while surface temperatures gradually fall. At the same time, another surge of enhanced winds is very likely related to the back-bent front and the cloud head dynamics. Official forecast reflects wind gusts over 30 mph with a non-zero chance of having Wind Advisory criteria for north-central Kentucky and southern Indiana (from 10/0-6Z). Also, coverage and intensity of precipitation will augment once again amid large-scale lifting and low-level moisture pool. Precipitation in the developing showers will being as rain but as surface temperatures fall below freezing overnight and the DGZ saturates, instances of graupel could be reported in the evening eventually transitioning to snow showers overnight. A few tenths of an inch of snowfall are possible under this scenario with minor ground accumulations. Wednesday morning commuters should stay updated for potential road impacts. Thursday - Weekend...Mostly dry and sunny conditions are expected on Thursday as surface high pressure and weak ridging develops over the Mid Atlantic. Friday and onwards, another rapidly deepening surface low will bring another chance of +1 inch QPF, strong gusty winds, and postfrontal snow showers. GFS has been persistent with a much below normal temperatures accompanying the eastern extent of an Arctic airmass while the CMC and ECMWF delay such cold airmass for early next week. Will keep putting low confidence in colder temperatures pending better model consensus, but if it comes to fruition, the cold and breezy conditions will favor wind chills in the teens and even single digits for northern areas. && .Aviation...(18Z TAF Issuance) Issued at 1239 PM EST Mon Jan 8 2024 A large storm system will impact the TAF sites later tonight and beyond the end of this TAF cycle. For now, will stay VFR until around Midnight and after when steady rain and lowering ceilings move into the area. Look for increasing gustiness with rain onset, which will continue off and on through the end of the TAF cycle. Most gusts should range in the 25 to 35 mph range through the TAF cycle, although BWG/LEX would have the best shot at a higher gust up around 40 MPH or higher at times. Vis should mostly stay in the 3- 6SM range with precipitation onset, however a brief dip below that can't be ruled out in any stronger shower. Have also included LLWS at BWG/LEX/SDF for a period, with biggest magnitude at BWG/LEX where the LLJ will be over 50 knots. Ceilings mostly drop into the MVFR range through this cycle, with the best chance at some IFR at HNB early to mid morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term........RAS Long Term.........ALL Aviation...BJS
Hazardous weather outlook, Jan 8, 3:42 AM CST, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 442 AM EST Mon Jan 8 2024 KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-090945- Franklin-Scott KY-Harrison KY-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington KY-Mercer-Jessamine-Clark KY-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- 442 AM EST Mon Jan 8 2024 /342 AM CST Mon Jan 8 2024/ ...WIND ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 11 AM EST /10 AM CST/ TUESDAY... This Hazardous Weather Outlook is for east central Kentucky, north central Kentucky and south central Kentucky. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind gusts in excess of 40 mph are possible Tuesday morning, and again Tuesday night with a potent storm system. Widespread soaking rains are also expected. Precipitation may end as snow Tuesday night into Wednesday morning, but confidence in this scenario remains low. Another strong storm system may impact the region Friday into Saturday. There is still uncertainty over the details, but medium to high confidence in gusty winds and widespread rain. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind impacts or measured gusts tonight and Tuesday morning, and any wintry precipitation Tuesday night. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>034-038-045-053-090945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Spencer-Nelson- Larue- 442 AM EST Mon Jan 8 2024 /342 AM CST Mon Jan 8 2024/ This Hazardous Weather Outlook is for Indiana, south central Indiana, north central Kentucky, northwest Kentucky and south central Kentucky. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread soaking rains and strong gusty winds are likely Tuesday into Wednesday with a potent storm system. Wind gusts in excess of 40 mph will be likely Tuesday night. Precipitation may end as snow Tuesday night into Wednesday morning, but confidence in this scenario remains low. Another strong storm system may impact the region Friday into Saturday. There is still uncertainty over the details, but medium to high confidence in gusty winds and widespread rain. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wintry precipitation Tuesday night. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/ALL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:44 AM CST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more | 52 hr |
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.